Templates by BIGtheme NET
Deaths at St Andrews Northampton
Deaths at St Andrews Northampton

Deaths at St Andrews

 

xinoThe Observer quoted an internal report in which St Andrews Healthcare psychiatric hospital in Northampton found that the side effects of ‘anti-psychotic medication prescribed such as Clozapine were possible contributory factors to the death of four service users’ and that ‘staff be made better aware of the drugs’ side effects’.

Unfortunately all too often staff ignore the side effects exhibited by patients. Staff are more content to blame the patient’s illness or to suspect illicit drug taking rather than accept the years of scientific studies and yellow card data collected by the MHRA showing that the very drugs administered by psychiatric hospitals can and do have iatrogenic effects.

“Staff dealing with patients who are taking high-dose antipsychotics, polypharmacy [multiple medication] and in particular clozapine should be familiar with the side-effect profile and be alert to the possibility of a deterioration in physical health that may indicate a potentially serious or life-threatening adverse reaction or side-effect.”

The Care Quality Commission said that it did not believe there was a need to launch it’s own investigation. But then the CQC do have quite a history of not wanting to get involved.

Johnson died from complications caused by a severe bowel obstruction. The obstruction, which had developed over a number of months, is a recognised side-effect of the antipsychotic medication he had been prescribed.

warning-43959_640There used to be poison signs on potentially dangerous medicines. Amongst antipsychotics, Clozapine is the most deserving of such a symbol.

Solicitor Lisa Hardy also writes about the tragic deaths of the four men St Andrews and draws a parallel to a case she worked on after a death at Pennine Care NHS Trust:

The Coroner went so far as to state that the actions of the staff amounted to a gross failure to properly care for JG and he gave a verdict of natural causes contributed to by neglect.

There was a successful claim for negligence and a claim under the Human Rights Act. The mother of the patient received an apology from the Trust – over two and a half years later.

If the NHS is taking control of a patient and that patient is not free to seek their own medical advice if they suspect an adverse reaction whilst they are detained in a so-called hospital, then the psychiatric hospital has to accept full responsibility for their overall health and staff should be much more alert to the problems that psychiatric ‘medications’ can cause.

 

 

Leave a Reply

Your email address will not be published. Required fields are marked *

*

ăn dặm kiểu NhậtResponsive WordPress Themenhà cấp 4 nông thônthời trang trẻ emgiày cao gótshop giày nữdownload wordpress pluginsmẫu biệt thự đẹpepichouseáo sơ mi nữhouse beautiful